Thunderstorm Wind, Montgomery
- When
- July 17, 5:40 PM CST
- Where
- Montgomery County, Irving
- Measured
- 51 kt (59 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.200, -89.400
The Irving Police reported 60 mph wind gusts.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 17, 2:45 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT TUE JUL 17 2001 OBVIOUSLY...RING OF FIRE CVTV TRENDS WL PERSIST DURING PD...HWVR MDLS OFFERING LTL ASSISTANCE IN TRYING TO PIN TIMING AND LOCATION OF GRTST PCPN THRT. THINK EACH ONE OFFERS SM SLIVER OF TRUTH...BUT OBVIOUSLY NO ONE SOLN IS TOTALLY CORRECT. THAT SAID...RECENT HISTORY SUGGESTS THAT AVN HAS BEEN MOST CORRECT WITH ITS QPF OUTPUT...OR PERHAPS (MORE CORECTLY) THE LEAST WRONG. INITIAL ROUND OF CNVTN OVR W CNTRL IL WL DROP SE AND MAY CLIP E SECTIONS OF AREA EARLY THIS EVE. MDLS ARE SIMILAR IN HINTING AT ANOTHER MCS FORMING LTR TNGT/ERY WED MRNG MID MO RVR VLY...AND THIS SYSTEM WL TRY TO ROLL ESE ACR MOST OF LSX CWFA. GOING FCSTS ALREADY HAS CHC POPS IN AND WL CONT WITH THESE TRENDS. IF AVN OUTPUT IS CORRECT THESE POPS WL BE WAY TOO LOW...BUT ANOTHER APPARENT ERROR IN THE MDLS AS OF LT HAS BEEN TO PUSH PCPN TOO FAR W BNTH RDG. WL KP CHC POPS GOING INTO THU NGT WITH A SLGT WKNG NOTED OF UPR RDG ACR AREA...AND A CORRESPONDING WKNG OF THE CAP. OTHER PROBLEM IS HEAT HEADLINES. ALREADY HV ADVSRY OUT INTO WED FOR COUNTIES ARND STL METRO WHERE DWPTS REALLY POOLED THIS AFTN...AND WL XPAND TO INCL CNTRL/SE MO. ATTM WL HOLD OFF OVR N ZNS...AS CLD DEBRIS AND PCPN THRT MAY KP THEM BLO CRITERIA FOR WED. .STL...HEAT ADVSRY THRU WED..CNTRL...E CNTRL...SE MO...AND SMALL PART OF SW IL TRUETT
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-180500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 PM CDT TUE JUL 17 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF ILLINOIS...GENERALLY ALONG AND EAST OF A MOUNT STERLING...NASHVILLE LINE. FOR THE PERIOD: REMAINDER OF THIS AFTERNOON AND INTO THIS EVENING. THE WEATHER OUTLOOK: THUNDERSTORMS WHICH FORMED OVER WEST CENTRAL ILLINOIS AROUND MID AFTERNOON WILL BE DROPPING SOUTHEAST THIS EVENING...BRINGING A THREAT OF SEVERE THUNDERSTORMS TO PARTS OF SOUTHERN ILLINOIS INTO THE EARLY EVE!NING HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL...ALONG WITH HEAVY RAIN. TRUETT
The Lincoln radar (KILX), 106 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Irving Police reported 60 mph wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258328.